Alert archive / California / Flash Flood Warnings in 2015
Flash Flood Warning 22, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 5, 2015, 4:22 PM PDT for San Bernardino County, California. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2015, 4:22 PM PDT (23:22 UTC)
- Expired
- Jul 5, 2015, 6:15 PM PDT
- In force
- 113 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County San Bernardino County, CA
The radar
The Edwards AFB radar (KEYX), 122 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 11.4 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 92 J/kg
- Mixed-layer CIN
- -222 J/kg
- Mixed-layer LCL
- 3048 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
320 WGUS55 KVEF 052322 FFWVEF CAC071-060115- /O.NEW.KVEF.FF.W.0022.150705T2322Z-150706T0115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 422 PM PDT SUN JUL 5 2015 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHWESTERN SAN BERNARDINO COUNTY IN SOUTHERN CALIFORNIA... * UNTIL 615 PM PDT * AT 420 PM PDT...DOPPLER RADAR INDICATED VERY HEAVY RAIN ABOUT 10 MILES WEST OF LUDLOW ALONG INTERSTATE 40. SMALL HAIL WILL ALSO BE POSSIBLE WITH THIS STORM ALONG WITH WINDS UP TO 45 MPH. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY. * FLASH FLOODING WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN SAN BERNARDINO COUNTY. THIS INCLUDES INTERSTATE 40 IN CALIFORNIA BETWEEN MILE MARKERS 36 AND 48. PRECAUTIONARY/PREPAREDNESS ACTIONS... FLASH FLOODING IS EXPECTED ON ROADS...IN NORMALLY DRY WASHES AND LOW LYING AREAS. NEVER TRY TO CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT DROWN! REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA FACEBOOK OR TWITTER. TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. && LAT...LON 3487 11619 3465 11620 3465 11642 3488 11641 $$ ASG
2 follow-up statements
889 WGUS75 KVEF 060015 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 515 PM PDT SUN JUL 5 2015 CAC071-060115- /O.CON.KVEF.FF.W.0022.000000T0000Z-150706T0115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN BERNARDINO CA- 515 PM PDT SUN JUL 5 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM PDT FOR SOUTHWESTERN SAN BERNARDINO COUNTY... AT 514 PM PDT...DOPPLER RADAR INDICATED HEAVY RAIN OVER PORTIONS OF INTERSTATE 40 WEST OF LUDLOW. RADAR HAS ESTIMATED THAT OVER 2 INCHES OF RAIN HAS FALLEN WITHIN THE PAST HOUR. STANDING WATER IS LIKELY ALONG INTERSTATE 40. FLASH FLOODING WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN SAN BERNARDINO COUNTY. THIS INCLUDES INTERSTATE 40 IN CALIFORNIA BETWEEN MILE MARKERS 36 AND 48. PRECAUTIONARY/PREPAREDNESS ACTIONS... FLASH FLOODING IS EXPECTED ON ROADS...IN NORMALLY DRY WASHES AND LOW LYING AREAS. NEVER TRY TO CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT DROWN! REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA FACEBOOK OR TWITTER. TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. && LAT...LON 3487 11619 3465 11620 3465 11642 3488 11641 $$ ASG
489 WGUS75 KVEF 060113 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 613 PM PDT SUN JUL 5 2015 CAC071-060123- /O.EXP.KVEF.FF.W.0022.000000T0000Z-150706T0115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN BERNARDINO CA- 613 PM PDT SUN JUL 5 2015 ...THE FLASH FLOOD WARNING FOR SOUTHWESTERN SAN BERNARDINO COUNTY WILL EXPIRE AT 615 PM PDT... THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE A THREAT. LAT...LON 3487 11619 3465 11620 3465 11642 3488 11641 $$ ASG
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 1:20 PM PDT, 3 hours 2 minutes earlier.
Area forecast discussion, Jul 5, 1:20 PM PDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 120 PM PDT SUN JUL 5 2015 .SYNOPSIS....MOIST AND UNSTABLE AIR WILL ALLOW FOR ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS TO CONTINUE THROUGH MONDAY BEFORE DRIER AIR BEGINS TO WORK INTO THE REGION TUESDAY. THIS WILL START A TREND OF DRYING CONDITIONS THAT WILL LAST THROUGH THE REMAINDER OF THE WEEK. TEMPERATURES WILL REMAIN SLIGHTLY BELOW NORMAL THROUGH THE WEEK. && .SHORT TERM...UPPER LEVEL DISTURBANCE LIFTING NORTHEAST HELPING TO GENERATE SOME FAIRLY STRONG AND LONG LIVED STORMS ACROSS THE EASTERN AND SOUTHERN AREAS OF THE CWA. MOST HAVE BEEN ANCHORED TO THE TERRAIN AND THEN NEW STORMS FORMING ON THE OUTFLOW BOUNDARIES OF THE OLDER STORMS. THIS TREND WILL LIKELY CONTINUE THROUGH THE AFTERNOON BEFORE SHIFTING NORTH BY LATE AFTERNOON AS THE DISTURBANCE LIFTS NORTH. CONVECTION COULD GO FAIRLY LATE THIS EVENING ACROSS THE NORTHERN ZONES BEFORE THE DISTURBANCE FINALLY MOVES AWAY. MOISTURE AND INSTABILITY WILL REMAIN ACROSS THE AREA MONDAY FOR ANOTHER DAY OF ISOLATED THUNDERSTORMS. DO NOT SEE ANY SPECIFIC TRIGGER FOR STORMS OTHER THAN HEATING AND TERRAIN. A DRYER SOUTHWEST FLOW IS EXPECTED TO PUSH THE MOISTURE EAST TUESDAY WITH JUST A FEW ISOLATED STORMS OVER THE FAR EAST CWA TUESDAY AFTERNOON. WEDNESDAY THROUGH THE END OF THE WEEK WE WILL SEE DRY CONDITIONS AS THE SOUTHWEST FLOW REMAINS IN PLACE. TEMPERATURES WILL ALSO REMAIN A FEW DEGREES BELOW NORMAL THROUGH THE WEEK. && .AVIATION...FOR MCCARRAN...SCATTERED THUNDERSTORMS WILL REMAIN IN THE VICINITY OF MCCARRAN THROUGH THE REMAINDER OF THE AFTERNOON. VARIOUS OUTFLOW BOUNDARIES LEADING TO VARIABLE WINDS ARE EXPECTED THROUGH THE REMAINDER OF THE AFTERNOON. GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH SOME OF THE STRONGER STORMS. ANY STORM COULD ALSO LEAD TO MUCH LOWER CIGS ACROSS THE AREA. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...SCATTERED SHRA/TSRA ARE WILL CONTINUE THROUGH THE AFTERNOON WITH THE MOST LIKELY STORMS OVER CLARK...MOHAVE...LINCOLN AND SAN BERNARDINO COUNTIES. A FEW STORMS WILL ALSO DEVELOP OVER THE SIERRA. ANY STORM WILL LEAD TO GUSTY AND ERRATIC WINDS WITH SPEEDS UP TO 40 MPH. VSBY/CIGS REDUCED TO MVFR OR LOWER ALONG WITH POSSIBLE MOUNTAIN OBSCURATIONS. && .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && GORELOW FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
In the hours before
Local storm report, Jul 5, 2:15 PM PDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
215 PM PDT SUN JUL 5 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM FLASH FLOOD 9 NE HUALAPAI PEAK 35.19N 113.81W
07/05/2015 MOHAVE AZ FIRE DEPT/RESCUE
SIX INCHES OF WATER ACROSS I-40 FRONTAGE
ROAD AT MILE MARKER 66
&&
CFSThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 2:49 PM PDT | Flash Flood Warning | VEF | Inyo | 116 min |
| Jul 5, 4:00 PM PDT | Areal Flood Advisory | VEF | San Bernardino | 3 hr |
Nearby
Flash Flood Warnings in California, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.